Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 482, NWS St. Louis, MO

August 8, 2006Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 8, 2006, 9:07 PM CDT for Sainte Genevieve County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2006, 9:07 PM CDT (02:07 UTC)
Expired
Aug 8, 2006, 9:45 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 090207
SVRLSX
MOC186-090245-
/O.NEW.KLSX.SV.W.0482.060809T0207Z-060809T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
907 PM CDT TUE AUG 8 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 945 PM CDT

* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WEINGARTEN...OR ABOUT 9 MILES SOUTHWEST OF STE. GENEVIEVE...AND
  MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMSDALE...
  STE. GENEVIEVE...
  ST. MARY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 090227
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT TUE AUG 8 2006

MOC186-090245-
/O.CON.KLSX.SV.W.0482.000000T0000Z-060809T0245Z/
STE. GENEVIEVE MO-
926 PM CDT TUE AUG 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR STE. GENEVIEVE COUNTY...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR RIVER AUX VASES...OR 8 MILES SOUTHWEST OF STE. 
GENEVIEVE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STE. GENEVIEVE AND ST. MARY.

LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020

$$

GLASS
000 
WWUS53 KLSX 090245
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT TUE AUG 8 2006

MOC186-090255-
/O.EXP.KLSX.SV.W.0482.000000T0000Z-060809T0245Z/
STE. GENEVIEVE MO-
945 PM CDT TUE AUG 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR STE. GENEVIEVE COUNTY EXPIRES
AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3792 9031 3771 9014 3788 8994 3809 9020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 7:20 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 8, 7:20 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT TUE AUG 8 2006

.DISCUSSION...
E-W STRY FNT STILL OVR CNTRL KY INTO CNTRL MO AND KS. UPR LVL RIDGE
REMAINS IN PLACE OVR SRN US. PRECIP CHCS REMAIN FCST DIFFICULTIES
THRU TMW.

FOR TNGT...MDLS INDICATE AN MCS FORMING OVR SRN IA INTO NRN MO TNGT
AS A FAIRLY STRNG LLJ FORMS OVR KS AND VEERS INTO ERN MO. ENSEMBLE
MEMBERS OF 09Z SREF KEEP PRECIP IN NRN PORTIONS OF CWA THRU 21Z WED.
PROPAGATION VECTORS INDICATE MCS MAY MV FURTHER S AND AFFECT ERN MO.
THIS SEEMS TO BE A PLAUSIBLE SCENARIO AS THE UPR LVL RIDGE APPEARS
TO BE WEAKENING. SINCE 0-6KM SHEAR VECTORS INDICATE A MORE ELY
PROPAGATION...HAVE ONLY SLGT CHCS W OF MIS RVR. FOR TMW...NOT
EXPECTING MUCH COVERAGE IN PRECIP DURING AFTN. HOWEVER...IF ANY
OUTFLOW BDRYS REMAIN IN THE AREA...DAYTIME HEATING MAY ALLOW SCT
TSRA.

TEMPS HEAT UP TMW AND THURS AS FNT RETREATS. DWPTS IN UPR 60S AND
LWR 70S WILL PUSH HEAT INDICES NEAR CRITERIA IN CNTRL MO. MID SHIFT
MAY NEED TO CONSIDER HEADLINES FOR TMW AS NEW MDL DATA BECOMES
AVAILABLE.

FOR THE EXTD...NOT MUCH GOING ON. PRECIP CHCS RETURN ON MON INTO
TUES AS A CDFNT MVS SWD INTO THE CWA. SEASONAL TEMPS RETURN WITH HI
TEMPS IN LWR 90S.

TILLY

&&

.AVIATION...
FOR THE 00Z TAFS...H500 SHORTWAVE SKIRTING THRU SRN IA WILL
CONTINUE TO PROVIDE NERN MO/W CNTRL IL WITH RAIN CHANCES THRU MOST
OF THIS EVENING BEFORE SLIDING OFF TO THE E. FURTHER S...FRONTAL
BOUNDARY HAS GOTTEN MORE ACTIVE WITH SCT TSRA DEVELOPING ALONG
IT...AND THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT FEW
HOURS AS IT TRIES TO PUSH MORE NEWD...BOTH FROM FRONTAL BOUNDARY
LIFTING SLOWLY NEWD AS A WRMFNT...AS WELL AS H850 MOISTURE
CONVERGENCE INCREASING FURTHER NE. SHOULD CONTINUE TO SEE SOME
TSRA THRU THE OVERNIGHT AS EVERYTHING LIFTS NEWD. ALL TAF SITES
APPEAR TO BE IN THE WARM SECTOR BY LATE MORNING WEDNESDAY THEREBY
ENDING MUCH OF THE RAIN THREAT.

OUTSIDE OF TSRA...LOOK FOR VFR CIGS/VSBYS TO CONTINUE THRU THE
VALID TAF PERIOD FOR MOST LOCATIONS...ALTHOUGH THREAT OF PATCHY
LOW CLOUDS CONTINUES IN NERN MO/W CNTRL IL AND WILL FOR THE NEXT
FEW HOURS...AND THEN LATER TONIGHT...LOOK FOR PATCHY FOG TO
DEVELOP.

ELY SFC WINDS WILL VEER WITH PASSAGE OF THE WRMFNT...TO SLY...AND
IS EXPECTED TO OCCUR FOR MOST LOCATIONS LATE TONIGHT AND WEDNESDAY
MORNING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 8, 4:08 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT TUE AUG 8 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
408 PM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
WILL PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN ON THURSDAY THROUGH FRIDAY
AS A COLD FRONT DROPS SLOWLY SOUTHWARD THROUGH THE REGION. THERE
IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY NIGHT.

TEMPERATURES IN THE UPPER 90S WILL RETURN TO PORTIONS OF CENTRAL
MISSOURI ON WEDNESDAY. HIGH DEWPOINTS WILL COMBINE WITH THE HEAT
TO GIVE HEAT INDICES AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY
REPORTS OF HAIL...STRONG WINDS...OR HEAVY RAINFALL AMOUNTS.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:01 PM CDTSevere Thunderstorm WarningLSXFranklin19 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.